Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 12, NWS San Angelo, TX

March 22, 2021Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 22, 2021, 2:30 PM CDT for Crockett County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2021, 2:30 PM CDT (19:30 UTC)
Expired
Mar 22, 2021, 3:00 PM CDT
In force
30 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 99 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

612 
WUUS54 KSJT 221930
SVRSJT
TXC105-222000-
/O.NEW.KSJT.SV.W.0012.210322T1930Z-210322T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
230 PM CDT Mon Mar 22 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Crockett County in west central Texas...

* Until 300 PM CDT.

* At 230 PM CDT, a severe thunderstorm was located 11 miles west of
  Ozona, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Ozona around 240 PM CDT.

Other locations impacted by this severe thunderstorm include The
Intersection Of Us 190 And Highway 163, The Intersection Of I-10 And
Highway 405 and I-10 Near The Crockett-Sutton County Line.

This includes Interstate 10 between Mile Markers 348 and 379.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3064 10146 3082 10153 3106 10112 3075 10096
      3065 10096
TIME...MOT...LOC 1930Z 252DEG 48KT 3076 10139 

HAIL...1.00IN
WIND...60MPH
 
$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 1:34 PM CDT, 56 minutes earlier.

Area forecast discussion, Mar 22, 1:34 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
134 PM CDT Mon Mar 22 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 109 PM CDT Mon Mar 22 2021

Showers and thunderstorms are beginning to develop just west of
the area early this afternoon, in advance of a dryline/Pacific
front currently over far West Texas. Little changes were made in
the short term through early evening since the last update sent
out just before noon, with scattered showers and thunderstorms
developing and advancing east across the area through the
afternoon and early evening hours. While instability will be
marginal today due to extensive cloud cover, a few severe storms
will be possible across the northern two thirds of the forecast
area, in advance of the Pacific front. Initial storms may be
discrete but should for into a line or broken line of storms as
they progress eastward during the mid/late afternoon hours. Large
hail will be the primary threat initially, with wind and hail a
threat as storms become more linear with time. The severe threat
will end across eastern sections by early evening, as the Pacific
front moves through.

Gusty south to southwest winds will continue this afternoon,
then gusty west to southwest winds will develop behind the front
through the evening hours. Strongest winds will occur across far
western counties and will leave the current Wind Advisory intact
across Fisher, Nolan, Sterling and Coke counties through 8 PM.
Also, could see some patchy blowing dust develop across western
counties late this afternoon and early evening. Skies will clear
across the area from west to east this evening, with diminishing
winds by late evening. Temperatures will be chilly overnight,
with daybreak readings in the upper 30s and lower 40s. Pleasant
weather is expected tomorrow, with lighter winds, sunny skies
and afternoon highs in the 70s.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 133 PM CDT Mon Mar 22 2021

Another upper low/upper trough will move northeast across the
Texas Panhandle Wednesday and into Kansas Wednesday night. A cold
front also moves into the Big Country Wednesday afternoon, and
through the rest of West Central Texas Wednesday night. A
secondary upper trough will also move across the region late
Wednesday night into Thursday morning. A few showers and even
thunderstorms are possible Wednesday into Thursday morning, but
moisture and instability will be somewhat limited...so shower and
thunderstorm potential is not high. It will be cooler Thursday
with highs in the lower to mid 60s, with rain chances ending by
noon.

Warming is expected Friday into Saturday, with highs Friday in
the mid/upper 70s and lower 80s Saturday. A cold front moves
through Sunday cooling temperatures slightly, but no precipitation
is expected with lack of moisture.

&&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Mon Mar 22 2021

IFR/MVFR ceilings will affect the far southern terminals through
mid afternoon, with MVFR ceilings at KSJT and KABI. Showers and
thunderstorms are expected to develop west of the terminals after
19Z, then spread east across the area this afternoon. Southward
extent of convection is somewhat uncertain, so will only mention
VCTS at the southern terminals but continue with TEMPO groups
for TS at KSJT and KABI. Gusty south winds will occur this
afternoon ahead of a dryline/Pacific front, then gusty southwest
to west winds expected late this afternoon and early evening as
the Pacific front moves through. Winds will diminish across the
area by late evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 41  73  47  70 /  10   0   5  20
San Angelo 	 40  78  47  74 /  10   0   0   5
Junction 	 40  79  48  79 /  30   0   0  10
Brownwood 	 42  74  46  74 /  50   0   0  20
Sweetwater 	 42  73  47  67 /   5   0   5  10
Ozona      	 41  76  47  74 /  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM CDT this evening for Coke-Fisher-Nolan-
Sterling.

&&

SHORT TERM...24
LONG TERM....04
AVIATION...24
Hazardous weather outlook, Mar 22, 2:01 PM CDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
201 PM CDT Mon Mar 22 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-231915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
201 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible across much of the region this afternoon.
A few of these storms could be strong to potentially severe,
mainly north of a line from San Angelo to Mason. The main hazards
will be large hail and damaging winds.

Elevated to near critical fire weather conditions are possible
late this afternoon and early evening, mainly west of a
Sweetwater to Robert Lee to Ozona line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this afternoon.

In the hours before

Special weather statement, Mar 22, 2:07 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
207 PM CDT Mon Mar 22 2021

TXZ076-221945-
Crockett TX-
207 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROCKETT COUNTY UNTIL 245
PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sheffield, moving northeast at 55 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Crockett
County, including the following locations... Ft Lancaster, The
Intersection Of I-10 And Highway 405, The Intersection Of I-10 And
Highway 290 and I-10 Near The Crockett-Pecos County Line.

LAT...LON 3057 10165 3059 10166 3062 10166 3065 10169
      3066 10177 3068 10178 3070 10181 3074 10182
      3098 10138 3060 10122 3055 10165
TIME...MOT...LOC 1907Z 239DEG 49KT 3069 10172

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 5:21 AM CDTWind AdvisorySJTCoke, Fisher, Nolan, Sterling15 hr
Mar 22, 2:07 PM CDTSpecial Weather StatementSJTCrockett38 min
Mar 22, 3:43 PM CDTSpecial Weather StatementSJTConcho32 min
Mar 22, 4:25 PM CDTSpecial Weather StatementSJTSutton35 min
Mar 22, 4:27 PM CDTSpecial Weather StatementSJTColeman33 min
Mar 22, 4:31 PM CDTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton44 min
Mar 22, 5:13 PM CDTSpecial Weather StatementSJTMenard47 min
Mar 22, 5:15 PM CDTSpecial Weather StatementSJTShackelford30 min
Mar 22, 5:42 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard, San Saba48 min
Mar 22, 6:27 PM CDTDust Storm WarningSJTCoke, Fisher, Nolan, Sterling63 min
Mar 22, 6:32 PM CDTSevere Thunderstorm WarningSJTSan Saba28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.